[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1970

Eruptions From Ampicillin in Patients With Infectious Mononucleosis

Author Affiliations

Charlottesville, Va

From the departments of dermatology (Dr. Weary) and pediatrics (Dr. Hickam) and the Student Health Service (Dr. Cole), University of Virginia School of Medicine, Charlottesville.

Arch Dermatol. 1970;101(1):86-91. doi:10.1001/archderm.1970.04000010088016
Abstract

Two patients with infectious mononucleosis developed severe and extensive maculopapular erythematous eruptions while receiving ampicillin. To date, 57 patients have been recorded in six reports in which the administration of ampicillin has prompted the appearance of an eruption and the association is certainly more than fortuitous. The experience of 128 patients with infectious mononucleosis seen by the Student Health Service of the University of Virginia during the academic year 1968-1969 is recorded with respect to cutaneous reactions and adverse effects from antibiotic administration.

×